Alert archive / Florida / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Miami, FL

March 19, 20255 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 19, 2025, 1:35 PM EDT for 5 counties in Florida. It took effect at Mar 20, 2025, 11:00 AM EDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 19, 2025, 1:35 PM EDT (17:35 UTC)
In effect from
Mar 20, 2025, 11:00 AM EDT
Expired
Mar 20, 2025, 7:47 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 92 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 1:10 PM EDTWILDFIRE4 Se Florida City, FLFlorida Forest Service reports that the Wildfire is now at 22,000 acres with 20 percent containment. Card Sound Road remains closed and US-1 between the upper Keys and Florida City is closed intermittently.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS82 KMFL 191735
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
135 PM EDT Wed Mar 19 2025

FLZ068-071>074-163-166>168-172>174-263-266-267-201000-
/O.NEW.KMFL.FW.W.0002.250320T1500Z-250321T0000Z/
Metro Palm Beach County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Glades County Lake Region-
Hendry County Lakes Region-Palm Beach County Lake Region-
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
Glades County-Hendry County-Inland Palm Beach County-
135 PM EDT Wed Mar 19 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY FOR
MOST OF SOUTH FLORIDA...

The National Weather Service in Miami has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM EDT Thursday.

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 
  072 Metro Broward County, Fire Weather Zone 073 Inland Miami-
  Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, 
  Fire Weather Zone 163 Glades County Lake Region, Fire Weather 
  Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 
  Palm Beach County Lake Region, Fire Weather Zone 168 Coastal 
  Palm Beach County, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County, Fire 
  Weather Zone 174 Far South Miami-Dade County, Fire Weather 
  Zone 263 Glades County, Fire Weather Zone 266 Hendry County 
  and Fire Weather Zone 267 Inland Palm Beach County.

* TIMING...From 11 AM to 8 PM EDT Thursday.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* TEMPERATURES...Mid to upper 80s.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Fisher
3 follow-up statements
975 
WWUS82 KMFL 200618
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
218 AM EDT Thu Mar 20 2025

FLZ068-071>074-163-166>168-172>174-263-266-267-210000-
/O.CON.KMFL.FW.W.0002.250320T1500Z-250321T0000Z/
Metro Palm Beach County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Glades County Lake Region-
Hendry County Lakes Region-Palm Beach County Lake Region-
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
Glades County-Hendry County-Inland Palm Beach County-
218 AM EDT Thu Mar 20 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR MOST OF SOUTH FLORIDA...

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 
  072 Metro Broward County, Fire Weather Zone 073 Inland Miami-
  Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, 
  Fire Weather Zone 163 Glades County Lake Region, Fire Weather 
  Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 
  Palm Beach County Lake Region, Fire Weather Zone 168 Coastal 
  Palm Beach County, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County, Fire 
  Weather Zone 174 Far South Miami-Dade County, Fire Weather 
  Zone 263 Glades County, Fire Weather Zone 266 Hendry County 
  and Fire Weather Zone 267 Inland Palm Beach County.

* TIMING...From 11 AM this morning to 8 PM EDT this evening.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* TEMPERATURES...Mid to upper 80s.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
776 
WWUS82 KMFL 201823
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
223 PM EDT Thu Mar 20 2025

FLZ068-071>074-163-166>168-172>174-263-266-267-210000-
/O.CON.KMFL.FW.W.0002.000000T0000Z-250321T0000Z/
Metro Palm Beach County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Glades County Lake Region-
Hendry County Lakes Region-Palm Beach County Lake Region-
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
Glades County-Hendry County-Inland Palm Beach County-
223 PM EDT Thu Mar 20 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR MOST OF SOUTH FLORIDA...

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 
  072 Metro Broward County, Fire Weather Zone 073 Inland Miami-
  Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, 
  Fire Weather Zone 163 Glades County Lake Region, Fire Weather 
  Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 
  Palm Beach County Lake Region, Fire Weather Zone 168 Coastal 
  Palm Beach County, Fire Weather Zone 172 Coastal Broward 
  County, Fire Weather Zone 173 Coastal Miami Dade County, Fire 
  Weather Zone 174 Far South Miami-Dade County, Fire Weather 
  Zone 263 Glades County, Fire Weather Zone 266 Hendry County 
  and Fire Weather Zone 267 Inland Palm Beach County.

* TIMING...Until 8 PM EDT this evening.

* WINDS...West 10 to 15 mph with gusts to 25 mph.

* RELATIVE HUMIDITY...As low as 30 percent.

* TEMPERATURES...Mid to upper 80s.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
779 
WWUS82 KMFL 202347
RFWMFL

URGENT - FIRE WEATHER MESSAGE
National Weather Service Miami FL
747 PM EDT Thu Mar 20 2025

FLZ068-071>074-167-168-172>174-267-211000-
/O.CAN.KMFL.FW.W.0002.000000T0000Z-250321T0000Z/
/O.NEW.KMFL.FW.A.0003.250321T1400Z-250321T2300Z/
Metro Palm Beach County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Palm Beach County Lake Region-
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
Inland Palm Beach County-
747 PM EDT Thu Mar 20 2025

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR MIAMI-DADE, BROWARD, AND PALM BEACH...
...RED FLAG WARNING FOR TODAY IS CANCELLED...

The National Weather Service in Miami has issued a Fire Weather
Watch for Miami-Dade, Broward, and Palm Beach counties, which is 
in effect from Friday morning through Friday evening. The Red Flag
Warning for today has been cancelled.

* AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, 
  Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 
  072 Metro Broward County, Fire Weather Zone 073 Inland Miami-
  Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, 
  Fire Weather Zone 167 Palm Beach County Lake Region, Fire 
  Weather Zone 168 Coastal Palm Beach County, Fire Weather Zone 
  172 Coastal Broward County, Fire Weather Zone 173 Coastal 
  Miami Dade County, Fire Weather Zone 174 Far South Miami-Dade 
  County and Fire Weather Zone 267 Inland Palm Beach County.

* TIMING...From Friday morning through Friday evening.

* WINDS...Northerly winds 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Mid to upper 70s.

* LIGHTNING...None

* IMPACTS...Any fires that develop could spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ163-166-263-266-210100-
/O.CAN.KMFL.FW.W.0002.000000T0000Z-250321T0000Z/
Glades County Lake Region-Hendry County Lakes Region-
Glades County-Hendry County-
747 PM EDT Thu Mar 20 2025

...RED FLAG WARNING IS CANCELLED FOR GLADES AND HENDRY...

The National Weather Service in Miami has cancelled the Red Flag
Warning.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 7:46 AM EDT, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 19, 7:46 AM EDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
746 AM EDT Wed Mar 19 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 744 AM EDT Wed Mar 19 2025

Quick update this morning to tweak the hourly temperature grids as
the forecast was a few degrees warmer in places than observed
trends. Also updated the smoke in the weather grids to more
closely match the latest modeled wind and transport trends. Will
continue to monitor these conditions in support of fire weather
forecast needs. Otherwise, should be a dry day.

&&

.SHORT TERM...
(Today through Thursday)
Issued at 244 AM EDT Wed Mar 19 2025

An abnormally dry airmass remains in place over the region as mid-level
ridging and an area of high pressure persists over the Florida peninsula
today. With the high nearly positioned directly over the peninsula today,
dry conditions and clear skies are expected this afternoon. The pattern
begins to change slightly heading into Thursday as a weak surface boundary
associated with a trough across the northeast states pushes across the
area. With abnormally dry conditions preceding this boundary, and given
its parent low's positioning far to the north, this is expected to be a
dry frontal passage other than a couple isolated showers across local
waters.

Ample surface heating due to a lack of cloud cover and light winds will
lead to afternoon high temperatures heat back up into the low to mid 80s
(with the exception of coastal areas in the upper 70s to low 80s today.
On Thursday as surface flow becomes more southerly again, highs will
reach the mid to upper 80s.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 244 AM EDT Wed Mar 19 2025

Behind the frontal passage on Thursday, high pressure quickly builds
across the Southeast leading to a continuation of the dry and mainly
sunny streak of weather through early next week. North-northwest surface
flow will prevail through Friday but east-southeast flow should return
by late Saturday into Sunday. Highs should remain in the mid-upper 70s
for most of SFL through the weekend.

For the Monday-Tuesday timeframe, moisture begins to increase again as
surface flow veers more southerly ahead of the next frontal passage which
could support the return of scattered showers (20-30% POPs) at some point
on Monday and Tuesday. High temperatures will be back in the low to mid
80s on Monday and Tuesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 744 AM EDT Wed Mar 19 2025

VFR through the period with an easterly wind developing today,
lightening tonight, and becoming southwesterly on Thursday. Smoke
from wildfires could potentially impact some terminals as the wind
flow shifts.

&&

.MARINE...
Issued at 244 AM EDT Wed Mar 19 2025

Marine conditions will gradually improve through the period as winds
and seas subside over the local waters under the influence of high
pressure. Light easterly flow is expected across Atlantic waters with
west-southwesterly across Gulf waters. Seas in the Gulf waters will
range from 2-4 feet today, while Atlantic seas will remain in the 3-6
foot range.

&&

.BEACHES...
Issued at 244 AM EDT Wed Mar 19 2025

There is a high risk for rip currents along the Palm beaches, with
an elevated risk for the rest of the east coast beaches as winds
veer back to an onshore direction. This increased risk along the
east coast will likely persist through the mid-week period.

&&

.FIRE WEATHER...
Issued at 244 AM EDT Wed Mar 19 2025

Surface flow is expected to become more easterly across the east coast
and westerly along the west coast today which will act to increase the
relative humidity values later this afternoon. While relative humidity
values will likely remain between 40-50% this afternoon along the coasts,
it could drop into the 25-30% range across portions of interior
South Florida, but winds should be on the lighter side to mitigate
the threat of fire development.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  62  85  58 /   0   0   0   0
West Kendall     82  58  86  55 /   0   0   0   0
Opa-Locka        82  62  87  57 /   0   0   0   0
Homestead        79  60  84  57 /   0   0   0   0
Fort Lauderdale  78  62  84  57 /   0   0   0   0
N Ft Lauderdale  79  62  85  57 /   0   0   0   0
Pembroke Pines   84  62  89  57 /   0   0   0   0
West Palm Beach  79  60  86  54 /   0   0   0   0
Boca Raton       79  61  86  55 /   0   0   0   0
Naples           79  60  79  54 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for FLZ168.

AM...None.
GM...None.
&&

SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...RAG
Hazardous weather outlook, Mar 19, 4:26 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
426 AM EDT Wed Mar 19 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
426 AM EDT Wed Mar 19 2025

...Elevated Risk of Rip Currents at East Coast Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Today and tonight.

Rip Currents: The high risk of rip currents will continue for the Palm
Beach beaches with a moderate risk at the Miami-Dade and Broward County
beaches.

Marine: Hazardous winds and seas continue over South Florida's
Atlantic waters.

Smoke: There is potential for patchy smoke and decrease in visibility in
portions of far southern Miami-Dade and Mainland Monroe Counties due to
actively burning wildfires.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The rip current risk will remain elevated for the Atlantic beaches into
early next week.

Additional hazardous boating conditions are possible late week with the
passage of another cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 1:31 PM EDTSmall Craft AdvisoryMFL60 hr

Nearby

Red Flag Warnings in Florida, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.